Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 21, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 8, 2010, 8:08 PM CDT for Franklin County, Osage County, Kansas. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2010, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 10, 2010, 6:40 AM CDT
- In force
- 35 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Moderate
Counties Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River near Quenemo (QNMK1).
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 24.5 ft
- Major stage
- 40.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
869 WGUS43 KTOP 090108 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 808 PM CDT TUE JUN 8 2010 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-139-090908- /O.NEW.KTOP.FL.W.0021.100609T0108Z-100611T0536Z/ /QNMK1.2.ER.000000T0000Z.100609T1200Z.100610T1136Z.NO/ 808 PM CDT TUE JUN 8 2010 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S. * UNTIL LATE THURSDAY NIGHT. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE CREST AT 25.0 FEET WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO. $$
8 follow-up statements
861 WGUS83 KTOP 090352 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1052 PM CDT TUE JUN 8 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE COUNTIES SALT CREEK NEAR LYNDON AFFECTING OSAGE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-139-091152- /O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2227Z/ /QNMK1.3.ER.000000T0000Z.100609T1200Z.100610T0427Z.NR/ 1052 PM CDT TUE JUN 8 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S. * AT 10:00 PM TUESDAY THE STAGE WAS 24.3 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND NEAR RECORD FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.5 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY BEFORE MIDNIGHT. * IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO. $$ KSC139-091152- /O.EXT.KTOP.FL.W.0022.100609T0553Z-100609T1814Z/ /LNDK1.1.ER.100609T0553Z.100609T0600Z.100609T0614Z.UU/ 1052 PM CDT TUE JUN 8 2010 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR LYNDON. * UNTIL WEDNESDAY AFTERNOON. * AT 10:30 PM TUESDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 10.1 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 10.0 FEET...MINOR LOW LAND FLOODING BEGINS IN FARMERS FIELD JUST WEST OF THE HIGHWAY 75 BRIDGE. $$
662 WGUS83 KTOP 090704 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 204 AM CDT WED JUN 9 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY MARAIS DES CYGNES RIVER 2 MILES SOUTH OF QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-091504- /O.EXT.KTOP.FL.W.0023.100609T2230Z-100611T1808Z/ /OTWK1.1.ER.100609T2230Z.100610T1800Z.100611T0608Z.NO/ 204 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER AT OTTAWA. * FROM THIS AFTERNOON TO FRIDAY AFTERNOON. * AT 1:30 AM WEDNESDAY THE STAGE WAS 19.8 FEET. * FLOOD STAGE IS 31.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 32.4 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD. $$ KSC059-139-091504- /O.CON.KTOP.FL.W.0021.000000T0000Z-100610T2227Z/ /QNMK1.3.ER.000000T0000Z.100609T1200Z.100610T0427Z.NR/ 204 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * AT 10:00 PM TUESDAY THE STAGE WAS 24.3 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND NEAR RECORD FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. $$
558 WGUS83 KTOP 091114 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 614 AM CDT WED JUN 9 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE COUNTIES MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC059-091914- /O.CON.KTOP.FL.W.0023.100609T2230Z-100611T1808Z/ /OTWK1.1.ER.100609T2230Z.100610T1800Z.100611T0608Z.NO/ 614 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER AT OTTAWA. * FROM THIS AFTERNOON TO FRIDAY AFTERNOON. * AT 5:30 AM WEDNESDAY THE STAGE WAS 24.1 FEET. * FLOOD STAGE IS 31.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 32.4 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD. $$ KSC059-139-091914- /O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2055Z/ /QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0255Z.NO/ 614 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * AT 5:00 AM WEDNESDAY THE STAGE WAS 26.0 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE ON SOUTH STUBBS ROAD FLOODS. $$ KSC031-091913- /O.CON.KTOP.FL.W.0024.000000T0000Z-100610T1520Z/ /LRYK1.2.ER.000000T0000Z.100609T1200Z.100609T2120Z.NO/ 614 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER AT LEROY. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 26.1 FEET THIS MORNING. * IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI... KANSAS...TEXAS RAILROAD TRACKS OVERFLOW. $$
706 WGUS83 KTOP 091308 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 808 AM CDT WED JUN 9 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY COTTONWOOD RIVER NEAR EMPORIA 1S AFFECTING LYON COUNTY MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC111-092108- /O.CON.KTOP.FL.W.0025.100610T0134Z-100612T0120Z/ /EMPK1.2.ER.100610T0134Z.100610T1200Z.100611T0720Z.NO/ 808 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * FROM THIS EVENING TO FRIDAY EVENING. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 24.0 FEET THURSDAY MORNING. * IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS. $$ KSC059-092108- /O.CON.KTOP.FL.W.0023.100609T2230Z-100611T1808Z/ /OTWK1.1.ER.100609T2230Z.100610T1800Z.100611T0608Z.NO/ 808 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER AT OTTAWA. * FROM THIS AFTERNOON TO FRIDAY AFTERNOON. * AT 7:30 AM WEDNESDAY THE STAGE WAS 25.3 FEET. * FLOOD STAGE IS 31.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 32.4 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD. $$ KSC059-139-092108- /O.CON.KTOP.FL.W.0021.000000T0000Z-100610T2055Z/ /QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0255Z.NO/ 808 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * AT 5:00 AM WEDNESDAY THE STAGE WAS 26.0 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 26.0 FEET...FARM FIELD JUST WEST AND SOUTH OF THE GAGE ON SOUTH STUBBS ROAD FLOODS. $$ KSC031-092108- /O.EXT.KTOP.FL.W.0024.000000T0000Z-100610T2208Z/ /LRYK1.2.ER.100609T2105Z.100610T0000Z.100610T0408Z.NO/ 808 AM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER AT LEROY. * AT 7:00 AM WEDNESDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 23.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 27.0 FEET...THE MISSOURI...PACIFIC AND THE MISSOURI... KANSAS...TEXAS RAILROAD TRACKS OVERFLOW. $$
793 WGUS83 KTOP 092012 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 312 PM CDT WED JUN 9 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER AT OTTAWA AFFECTING FRANKLIN COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA 1S AFFECTING LYON COUNTY MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE COUNTIES NEOSHO RIVER AT LEROY AFFECTING COFFEY COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC111-100412- /O.EXT.KTOP.FL.W.0025.100610T0349Z-100612T0351Z/ /EMPK1.2.ER.100610T0349Z.100610T1800Z.100611T0951Z.NO/ 312 PM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA 1S. * FROM THIS EVENING TO FRIDAY EVENING. * AT 10:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 20.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 24.0 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS. $$ KSC059-092042- /O.CAN.KTOP.FL.W.0023.000000T0000Z-100611T1808Z/ /OTWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 312 PM CDT WED JUN 9 2010 THE FLOOD WARNING IS CANCELLED FOR THE MARAIS DES CYGNES RIVER AT OTTAWA. * AT 2:30 PM WEDNESDAY THE STAGE WAS 27.5 FEET. * FLOOD STAGE IS 31.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 29.4 FEET THURSDAY MORNING. * IMPACT...AT 31.0 FEET...LOWLAND AREAS NEAR THE RIVER FLOOD. $$ KSC059-139-100411- /O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2008Z/ /QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0208Z.NO/ 312 PM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S. * AT 10:00 AM WEDNESDAY THE STAGE WAS 25.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 25.0 FEET...SOUTH STUBBS ROAD FLOODS SOUTH OF THE MARAIS DES CYGNES RIVER...2.5 MILES SOUTH OF QUENEMO. $$ KSC031-100411- /O.EXT.KTOP.FL.W.0024.000000T0000Z-100610T2016Z/ /LRYK1.2.ER.100609T2251Z.100610T0000Z.100610T0216Z.NO/ 312 PM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE NEOSHO RIVER AT LEROY. * AT 1:00 PM WEDNESDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 23.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 23.0 FEET...SIGNIFICANT OVERFLOWS BEGIN AND ABOUT 100 ACRES OF LAND NEARBY ARE INUNDATED. THE ROAD UNDER THE RAILROAD VIADUCT ON THE RIGHT BANK FLOODS. $$
269 WGUS83 KTOP 100226 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 926 PM CDT WED JUN 9 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER NEAR EMPORIA 1S AFFECTING LYON COUNTY MARAIS DES CYGNES RIVER NEAR QUENEMO 2S AFFECTING FRANKLIN AND OSAGE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC111-101026- /O.EXT.KTOP.FL.W.0025.100610T0311Z-100612T0720Z/ /EMPK1.2.ER.100610T0311Z.100610T1800Z.100611T1320Z.NO/ 926 PM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA 1S. * UNTIL LATE FRIDAY NIGHT. * AT 4:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 20.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 24.0 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS. $$ KSC059-139-101026- /O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2149Z/ /QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0349Z.NO/ 926 PM CDT WED JUN 9 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO 2S. * AT 9:00 PM WEDNESDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT. $$
696 WGUS83 KTOP 100733 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 233 AM CDT THU JUN 10 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... COTTONWOOD RIVER 1 MILE SOUTH OF EMPORIA AFFECTING LYON COUNTY MARAIS DES CYGNES RIVER 2 MILES SOUTH OF QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC111-101533- /O.EXT.KTOP.FL.W.0025.000000T0000Z-100612T1800Z/ /EMPK1.2.ER.100610T0345Z.100610T1800Z.100612T0000Z.NO/ 233 AM CDT THU JUN 10 2010 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * AT 4:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 20.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER HAS LIKELY RISEN ABOVE FLOOD STAGE AND WILL CONTINUE TO RISE TO NEAR 24.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS. $$ KSC059-139-101533- /O.EXT.KTOP.FL.W.0021.000000T0000Z-100610T2248Z/ /QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0448Z.NO/ 233 AM CDT THU JUN 10 2010 THE FLOOD WARNING CONTINUES FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * AT 9:00 PM WEDNESDAY THE STAGE WAS 20.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS MORNING. $$
836 WGUS83 KTOP 101140 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 640 AM CDT THU JUN 10 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... MARAIS DES CYGNES RIVER 2 MILES SOUTH OF QUENEMO AFFECTING FRANKLIN AND OSAGE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. COTTONWOOD RIVER 1 MILE SOUTH OF EMPORIA AFFECTING LYON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC111-101940- /O.CON.KTOP.FL.W.0025.000000T0000Z-100612T1800Z/ /EMPK1.2.ER.100610T0345Z.100610T1800Z.100612T0000Z.NO/ 640 AM CDT THU JUN 10 2010 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER NEAR EMPORIA. * AT 4:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 20.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY YESTERDAY LATE EVENING AND CONTINUE TO RISE TO NEAR 24.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 24.0 FEET...HIGHWAY K-99 ON SOUTH BANK FLOODS. $$ KSC059-139-101210- /O.CAN.KTOP.FL.W.0021.000000T0000Z-100610T2248Z/ /QNMK1.2.ER.000000T0000Z.100609T1000Z.100610T0535Z.NO/ 640 AM CDT THU JUN 10 2010 THE FLOOD WARNING IS CANCELLED FOR THE MARAIS DES CYGNES RIVER NEAR QUENEMO. * AT 6:00 AM THURSDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 17.0 FEET. * FELL BELOW FLOOD STAGE AT 12:35 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.1 FEET BY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:04 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 3:04 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 304 PM CDT TUE JUN 8 2010 .DISCUSSION... FRONT SLIDING INTO THE CWA ATTM...WITH NW WIND SHIFTS NOTED AT FNB SOUTHWEST THROUGH CNK AND K9K7 BACK THROUGH DDC. WEAKER LEADING IMPULSE ACROSS NC KS ATTM IS AHEAD OF STRONGER PUSH ACROSS THE DAKOTAS. DEWPOINTS IN THE LOWER 70S HAVE MADE IT NORTHWARD TO AROUND I70 WITH SOME SHOWERS STARTING TO FORM I70 NORTHWARD. LAPS INSTABILITY SUGGESTS CAPES AROUND 2500 INCREASE TO 3500 AND STILL RISING. BULK SHEAR PROGGED AROUND 40KTS 0-6KM WITH 20KTS 0-1KM ALSO NOTED. ELEVATED ECHOES HAVE BEGUN WITH SURFACE BASED CELLS ANTICIPATED WITHIN THE NEXT HOUR OR SO. INITIAL CONCERNS WITH STORM DEVELOPMENT WILL BE HAIL AND ISOLD TORNADO THREAT CONSIDERING STEEP UPPER LAPSE RATES...STRONG INSTABILITY AND LOW LCL HEIGHTS. AS FRONT MOVES ESE EXPECT CELLS TO BECOME LINEAR IN NATURE AND WIND THREAT TO INCREASE. STILL SOMEWHAT PROGRESSIVE SO ANTICIPATE MOST SEVERE THREAT TO END LATE EVENING WITH STRATIFORM PRECIP BEHIND THE FRONT DECREASING INTO THE OVERNIGHT HOURS. 67 WEDNESDAY...SFC FRONT DROPS SOUTH OF THE FORECAST AREA...AND ALLOWS FOR COOLER TEMPS AND LOWER TDS TO SLIDE INTO NORTHEAST KANSAS. LEFT IN SLIGHT CHANCE POPS SOUTH OF A COUNCIL GROVE TO OTTAWA LINE NEAREST THE POTENTIAL INFLUENCE OF SFC FRONT. WEDNESDAY NIGHT...AFTERNOON CONVECTION OVER WY/CO/NE 3 STATE AREA EXPECTED TO CONGEAL INTO ANOTHER MCS. PENDING INITIAL DEVELOPMENT AREA...FORWARD PROPOGATING CORFIDI VECTORS STEER THE COMPLEX EAST- SOUTHEASTWARD...WITH THE GFS WIND FIELD A BIT MORE VEERED THAN THE NAM AFTER 09Z. WILL MAINTAIN LOW CHANCE POPS...BEST NORTH WHERE MEDIUM RANGE MODEL GUIDANCE CURRENTLY DEPICTS THE COMPLEX TRACKING. THURSDAY...LINGERING POST-MCS PRECIP POSSIBLE DURING THE MORNING HOURS. BY LATE MORNING/AFTERNOON...H5 RIDGING BUILDS ALOFT. WELL CAPPED ATMOSPHERE AND NO DISCERNIBLE FEATURE TO PROVIDE FORCING FOR ASCENT WILL KEEP THE DAY DRY. STRONG SOUTHERLY FLOW AHEAD OF DEVELOPING LEE TROUGH BOOSTS MAX TEMPS BACK TO NEAR 90 AREA-WIDE. THURSDAY NIGHT...DEVELOPING 850MB LLJ NOSING INTO NORTH CENTRAL KS AND SOUTH CENTRAL NE SHOULD BRING WIDESPREAD TSRA TO THE AREA. TRENDED BEST POPS NORTH OF I-70 WHERE COOLER 700MB TEMPS AND STEEPER MIDLEVEL LAPSE RATES WILL BE IN PLACE. FRIDAY THROUGH SATURDAY...H5 TROUGH CONTINUES TO DIG INTO THE DESERT SW. MEANWHILE...CLOSED CIRCULATION OVER TEXAS THAT HAS BEEN NEARLY STATIONARY AS OF LATE WILL LIFT NORTHWARD INTO WESTERN MISSOURI FRIDAY MORNING. MAINTAINED SLIGHT CHANCE POPS TO ACCOUNT FOR THIS FEATURE...ALTHOUGH 08/12Z MODELS HAVE EJECTED THE LOW A BIT FURTHER EAST THAN PREVIOUSLY NOTED. SEVERAL LOBES OF ENERGY LIFT NORTHEASTWARD THROUGH THE MEAN SWERY FLOW OVER THE CENTRAL PLAINS STATES...MAINLY IMPACTING WESTERN KS/NE. LEE TROUGH/SFC SFC LOW SIMILARLY REMAIN OVER WESTERN KANSAS. AS HEIGHT FALLS SHIFT EASTWARD...EXPECT TO SEE A GRADUAL SHIFT OF SHORTWAVE ENERGY AND SFC FEATURES INTO THE LOCAL AREA AS WELL. INTRODUCED POPS...MAINLY NORTH...OVERNIGHT FRIDAY INTO SATURDAY MORNING...AND ACROSS THE ENTIRE AREA SATURDAY AS THE SFC TROUGH AXIS SETS-UP FROM SFC LOW OVER SW KS THROUGH CENTRAL IOWA. HIGHEST POPS SATURDAY NIGHT AGAIN ON NOSE OF NOCTURNAL JET. LONG RANGE...MUCH UNCERTAINTY IN LOW CONFIDENCE FORECAST. GENERAL SET-UP ALLOWS H5 CLOSED LOW TO DEVELOP IN THE BASE OF THE WESTERN CONUS LONGWAVE TROUGH SATURDAY NIGHT. THEREAFTER...HPC PREFERRED 08/00Z ECMWF HOLDS BACK ENERGY OVER NV/UT BEFORE SLOWLY LIFTING IT NEARLY NORTHWARD AS A NEGATIVELY TILTED TROUGH INTO MONTANA AND THE NORTHERN PLAINS...WHILE THE 08/06Z GFS EJECTS A MORE DAMPENED POSITIVELY TILTED TROUGH THE CENTRAL CONUS. NOTABLY...08/12Z GFS MUCH MORE IN LINE WITH ECMWF. EITHER WAY...850MB BAROCLINIC ZONE AND SFC FRONT MOVE INTO THE STATE EARLY SUNDAY...AND HANG UP OVER THE SOUTHERN PLAINS STATES BEFORE LIFTING BACK NORTHWARD LATE MONDAY OR TUESDAY. CHANGES TO THE GOING FORECAST ARE AS FOLLOWS: ADDED CHANCE POPS SATURDAY...AND UPPED POPS SATURDAY NIGHT. WILL HAVE TO KEEP A CLOSE EYE ON RAINFALL...ESPECIALLY WITH SOGGY WEATHER OBSERVED LATELY LOCALLY. HIGH MOISTURE ENVIRONMENT WITH PWATS EXCEEDING 2 INCHES SATURDAY WILL MAKE FOR EFFICIENT RAIN PRODUCTION. BEST CHANCE FOR RAIN...AS REFLECTED BY POPS...WILL BE WITH STRENGTHENING 850MB NOCTURNAL JET SATURDAY NIGHT. LOWERED HIGHS A FEW DEGREES TO NEAR...OR 3-5 DEGREES BELOW CLIMO. CLOUDS...CONVECTION...AND SFC FRONT DROPPING SOUTH OF THE FORECAST AREA ALL INFER COOLER THAN AVERAGE TEMPS...AND ADJUSTED ACCORDINGLY. LUNDE && .AVIATION... PUT STRONG TEMPO GR0UPS IN THE TOP/FOE SITES WITH FRONT NEARBY AT TIME STORMS ARE PROGGED TO DEVELOP. CONDITIONS OUTSIDE CONVECTION VFR AT THIS TIME BUT WILL KEEP EYE OUT FOR LOW STRATUS BEHIND STORMS. SOUTH WINDS BECOME NORTH THEN EAST THROUGH THE TAF PERIOD AND ARE GUSTY AND ERRATIC NEAR STORMS. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 8, 10:00 AM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1000 AM CDT TUE JUN 8 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-091200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1000 AM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT...GENERALLY ALONG AND SOUTH OF A SENECA TO COUNCIL GROVE LINE. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL AS DAMAGING WINDS...LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 70 ON WEDNESDAY...ACROSS THE ENTIRE AREA WEDNESDAY NIGHT AND EAST OF HIGHWAY 77 ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 8, 7:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
717 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 4 SSW QUENEMO 38.53N 95.56W
06/08/2010 M5.27 INCH OSAGE KS TRAINED SPOTTER
24 HOUR TOTAL
&&
BYRNELocal storm report, Jun 8, 7:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
718 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 4 SSW QUENEMO 38.53N 95.56W
06/08/2010 OSAGE KS TRAINED SPOTTER
OBSERVER REPORTED NUMEROUS ROADWAYS WITH WATER FLOWING
OVER. REPORTED SOME ROADS WITH UP TO 1 FOOT OF FLOWING
WATER AROUND SHAWNEE HEIGHTS ROAD AND 301ST IN OSAGE
COUNTY.
&&
BYRNELocal storm report, Jun 8, 7:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
727 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM BLIZZARD 1 W QUENEMO 38.58N 95.55W
06/08/2010 OSAGE KS LAW ENFORCEMENT
OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
FLOODING.
&&
BYRNELocal storm report, Jun 8, 7:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
745 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 1 W QUENEMO 38.58N 95.55W
06/08/2010 OSAGE KS LAW ENFORCEMENT
OSAGE CTY SHERRIF REPORTED K68 HWY JUST WEST OF QUENEMO
HAD UP TO 1 FOOT OF WATER FLOWING OVER IT AND WAS
IMPASSABLE. ALSO REPORTED SEVERAL ROADS IN THE QUENEMO
AND MELVERN AREAS WERE IMASSABLE AND CLOSED DUE TO FLASH
FLOODING.
&&
BYRNELocal storm report, Jun 8, 7:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 1 S GRIDLEY 38.08N 95.88W
06/08/2010 COFFEY KS EMERGENCY MNGR
TORNADO ONE MILE SOUTH OF GRIDLEY. NO DAMAGE REPORTED.
&&
GARGANLocal storm report, Jun 8, 8:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
807 PM CDT TUE JUN 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FUNNEL CLOUD 5 NW LONE ELM 38.13N 95.31W
06/08/2010 ANDERSON KS STORM CHASER
STORM CHASER REPORTED FUNNEL CLOUD TWO THIRDS OF A WAY TO
THE GROUND 1 MILE NORTH OF WELDA.
&&
GARGANThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:32 PM CDT | Tornado Warning | TOP | Coffey | 28 min |
| Jun 8, 7:37 PM CDT | Tornado Warning | TOP | Anderson | 38 min |
| Jun 8, 7:43 PM CDT | Areal Flood Advisory | TOP | Anderson | 3 hr |
| Jun 8, 9:31 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 4 hr |
| Jun 8, 9:46 PM CDT | River Flood Warning | TOP | Osage | 4 hr |
| Jun 8, 11:00 PM CDT | River Flood Warning | TOP | Franklin | 16 hr |
| Jun 9, 1:18 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Osage | 4 hr |
| Jun 9, 1:24 AM CDT | Flash Flood Warning | TOP | Coffey, Lyon | 4 hr |
| Jun 9, 2:11 AM CDT | River Flood Warning | TOP | Coffey | 19 hr |
| Jun 9, 5:02 AM CDT | Areal Flood Warning | TOP | Coffey, Lyon | 7 hr |
| Jun 9, 7:53 AM CDT | River Flood Warning | TOP | Lyon | 3 days |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.